EconPapers    
Economics at your fingertips  
 

A tale of two yield curves: Modeling the joint term structure of dollar and euro interest rates

Alexei Egorov, Haitao Li and David Ng ()

Journal of Econometrics, 2011, vol. 162, issue 1, 55-70

Abstract: Modeling the joint term structure of interest rates in the United States and the European Union, the two largest economies in the world, is extremely important in international finance. In this article, we provide both theoretical and empirical analysis of multi-factor joint affine term structure models (ATSM) for dollar and euro interest rates. In particular, we provide a systematic classification of multi-factor joint ATSM similar to that of Dai and Singleton (2000). A principal component analysis of daily dollar and euro interest rates reveals four factors in the data. We estimate four-factor joint ATSM using the approximate maximum likelihood method of (Aït-Sahalia, 2002) and (Aït-Sahalia, forthcoming) and compare the in-sample and out-of-sample performances of these models using some of the latest nonparametric methods. We find that a new four-factor model with two common and two local factors captures the joint term structure dynamics in the US and the EU reasonably well.

Keywords: Affine; term; structure; models; International; term; structure; models; Approximate; maximum; likelihood; LIBOR; Euribor; Specification; analysis; of; term; structure; of; interest; rates; Out-of-sample; model; evaluation (search for similar items in EconPapers)
Date: 2011
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (21)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4076(09)00263-2
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:162:y:2011:i:1:p:55-70

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-22
Handle: RePEc:eee:econom:v:162:y:2011:i:1:p:55-70